Kansas, 2005

Hail in Kansas, July 2, 2005

July 2, 2005 · NWS GLD · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 2, 1:35 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 2, 1:35 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT SAT JUL 2 2005

.DISCUSSION...FORECAST CONCERNS ARE THE POSSIBILITY OF
THUNDERSTORMS EACH AFTERNOON AND EVENING WITH GOOD DAYTIME HEATING
AND NUMEROUS WEAK WAVES MOVING EAST OF THE ROCKIES AND ACROSS THE
HIGH PLAINS THROUGH MAINLY THE FIRST HALF OF THE FORECAST PERIOD.

A SHORT WAVE TROUGH WILL BE MOVING EAST OF THE NORTHERN ROCKIES
OVERNIGHT.  THIS WILL AFFECT PRIMAIRLY THE NORTHERN HIGH PLAINS.
HOWEVER...WEAKER AND LESS DISCERNABLE SHORT WAVE ENERGY WILL BE
MOVING EAST OF THE ROCKIES AND THE CENTRAL HIGH PLAINS LATE THIS
AFTERNOON AND EVEING AHEAD OF THE PRIMARY SHORT WAVE TROUGH.  THIS
SHOULD AID IN ISOLATED SCATTERED THUNDERSTORM DEVELOPMENT ACROSS
PORTIONS OF THE FORECAST AREA.  ACROSS THE NORTHWEST PORTION OF
THE FORECAST AREA...DRYER AIR HAS MOVED IN AT THE SURFACE BEHIND
WHAT APPEARS TO BE A DRYLINE.  THIS DRYER AIR WILL HINDER
THUNDERSTORM DEVELOPMENT ACROSS THAT AREA THIS AFTERNOON AND
EVENING.

THUNDERSTORM ARE EXPECTED TO BE MORE NUMEROUS SUNDAY AFTERNOON AND
EVENING AS STRONGER SHORT WAVE ENERGY MOVES EAST OF THE CENTRAL
ROCKIES IN CONJUCTION WITH A FRONT THAT SWEEPS ACROSS THE FORECAST
AREA AROUND MID DAY.  TEMPERATURES ARE EXPECETED TO BE 5 TO 10
DEGREES COOLER ON MONDAY AS A RESULT OF THE FRONTAL PASSAGE.
TEMPERATURES WILL WARM AGAIN THROUGH THE REMAINDER OF NEXT WEEK.
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH AT
LEAST MID WEEK AS MULTIPLE WEAK IMPULSES CONTINUE TO MOVE EAST OF
THE ROCKIES AND TRACK ACROSS THE TRI-STATE AREA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

LOCKHART
Hazardous weather outlook, Jul 2, 9:36 AM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MDT SAT JUL 2 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031635-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1036 AM MDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON
MAINLY ALONG AND EAST OF A LINE EXTENDING FROM WRAY TO BURLINGTON
COLORADO TO TRIBUNE KANSAS. THE PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS.

A DRYLINE WILL PUSH EASTWARD OUT OF COLORADO THROUGH THE TRI-STATE
REGION THIS AFTERNOON AND EVENING. AHEAD OF THIS BOUNDARY SOUTHERLY
WINDS WILL TRANSPORT LOW LEVEL MOISTURE INTO THE AREA. STRONG DAYTIME
HEATING WITH TEMPERATURES IN THE 90S TO NEAR 100 TODAY WILL HELP TO
PRODUCE A MODERATELY UNSTABLE ATMOSPHERE.

IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE ROCKIES
LATE THIS AFTERNOON AND EVENING AND WILL INTERACT WITH THE DRYLINE.
THE FIRST STORMS TO DEVELOP BY EARLY AFTERNOON WILL BE HIGH BASED AND
WILL BE CAPABLE OF PRODUCING STRONG WINDS. AS THE STORMS MOVE
EASTWARD INTO BETTER MOISTURE THE THREAT FOR DAMAGING WINDS AND HAIL
WILL INCREASE. AS THE UPEPR LEVEL DISTURBANCE MOVES EASTWARD OUT OF
THE AREA TONIGHT PRECIPITATION SHOULD END FROM WEST TO EAST BY AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF COLORADO ONTO THE PLAINS
LATE SUNDAY AFTERNOON. INSTABILITY WILL BE WEAK SO NO SEVERE WEATHER
IS EXPECTED. AS THIS SYSTEM MOVES EAST A LITTLE BETTER CHANCE FOR
STORMS WILL EXIST SOUTH OF INTERSTATE 70 INTO SUNDAY NIGHT.

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD OUT OF COLORADO
BY LATE MONDAY AFTERNOON AND EVENING. WITH MORE LOW LEVEL MOISTURE
AND INSTABILITY PRESENT THERE WILL BE INCREASING CHANCES FOR STRONG
TO SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS.

FOR TUESDAY THROUGH FRIDAY WEAK UPPER LEVEL DISTURBANCES WILL MOVE
THROUGH THE AREA IN NORTHWEST UPPER FLOW. CHANCES FOR THUNDERSTORMS
WILL DECREASE SOMEWHAT FROM WEDNESDAY AND BEYOND AS A DRIER
ATMOSPHERE AND HIGH BUILDS BUILDS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LAMMERS

The radar

The Goodland radar (KGLD), 91 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Sheridan

When
July 2, 3:15 PM MST
Where
Sheridan County, Angelus
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.183, -100.667

Dime to quarter size hail covered ground.

Hail, Norton

When
July 2, 4:01 PM MST
Where
Norton County, 6 mi N of Norton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.917, -99.883

Hail, Norton

When
July 2, 4:20 PM MST
Where
Norton County, 7 mi NE of Norton
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.900, -99.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458601, 5458602, 5458603.